dLife Daily Tips

Practice makes near perfect at bedtime

Read More
The Question
Wed Dec 19 06:24:30 EST 2012

had tummy tuck two weeks ago, in a high altitude city. My BS was very elevated during that time. I was not eating well because I had not appetite.
Asked By: forrestmmiller  

Background Info Hide
my bs is usually below 100. I was wondering if the High altitude has some thing to do with the spike. I take 1000 mg metformin daily. I am now back living @ sea level. I also now have foot pain since after the surgery.
Diabetes Profile Hide
n/a
Expert Answers (1)
2013-04-20 09:55:37.0

Hello forrest
Thank you for bringing your question to dLife. You ask if being at a higher altitude would affect your glucose level. You experienced this after tummy tuck surgery.

Most likely, the stress of surgery is what caused your increase of glucose level, not the altitude. Any stress to the body increases glucose levels. Your lack of appetite is concerning. Have you recovered from that? Surgery can slow the digestive tract but Diabetes can do this also. If it was temporary, it was probably due to the surgery. Diabetics have slower healing and high risk of infection. Please report and signs or symptoms of infection to your provider immediately.

You also mention that you have neuropathy now. Although this is a long term complication of Diabetes, I doubt it is related in any way to altitude or to your tummy tuck surgery. I suggest that you see a Podiatrist about this.

Answered By: Rita Juray
Accreditations: RN, MLT-ASCP, CCM, CDE
Sources Show

Community Answers (0)
 

*** All information contained on dLife.com is intended for informational and educational purposes only. Our Expert Q&A is not intended to be a replacement or substitute for consultation with a qualified medical professional or for professional medical advice related to diabetes or another medical condition. Please contact your physician or medical professional with any questions and concerns about your medical condition.

dLife Weekly Poll

If you are trying to lose weight, do you factor weight loss pills into your weight loss plan?